Bias-Corrected Confidence Intervals in a Class of Linear Inverse Problems

Joel L Horowitz, Jean-Pierre Florens, Ingrid Van Keilegom

Research output: Contribution to journalArticle

Abstract

We propose a new method for constructing confidence intervals in a class of linear inverse problems. Point estimators are obtained via a spectral cutoff method that depends on a regularization parameter α that determines the bias of the estimator. The proposed confidence interval corrects for this bias by explicitly estimating it based on a second regularization parameter ρ that is asymptotically smaller than α. The coverage error of the resulting confidence interval is shown to converge to zero. The proposed method is illustrated by two simulation studies, one in the context of functional linear regression and the other in the context of nonparametric instrumental variables estimation.
Original languageEnglish (US)
Pages (from-to)203-228
Number of pages26
JournalAnnals of Economics and Statistics / Annales d'Économie et de Statistique
Volume128
StatePublished - 2017

Fingerprint Dive into the research topics of 'Bias-Corrected Confidence Intervals in a Class of Linear Inverse Problems'. Together they form a unique fingerprint.

Cite this